MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date - device not implanted.Explanted date - device not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the destination sheath valve (hub) was damaged and separated.There was no patient injury/medical or surgical intervention required.The patient was in stable condition.The procedure outcome was successful and complete.Additional information was received on 01feb2021.The damage was caught prior to use and a second sheath was opened and used to complete the procedure successfully.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to update section h3, and to provide the completed investigation results.One used 8fr 65cm destination sheath was returned for product evaluation.Visual inspection revealed that there was a breakage of the sheath right below the hub.A small flattened segment was also observed.Measurements of the flattened segment was found to be starting at 58cm from the hub.Dimensional testing was performed.The outer diameter of the sheath was measured to be 0.136 in which is within manufacturer's specifications.The inner diameter of the sheath tip was 0.113" which was also within the manufacturer's specifications.The complaint can be confirmed for sheath catheter hub mechanical separation/break.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9 and to update section h3.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11363074
Report Number1118880-2021-00020
Device Sequence Number1112806
Product Code DYB
UDI-Device Identifier00389701007786
UDI-Public00389701007786
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2023
Device Model NumberN/A
Device Catalogue NumberRSP01
Device Lot Number0000001948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer03/19/2021
04/21/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date04/14/2021
04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDEWIRE; PINNACLE SHEATH